Depo Provera User Reviews

Depo Provera - User Reviews

Depo Provera User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Depo Provera sorted by most helpful. Patient Discussions FAQs


Comment from: Diane0001, 35-44 on Treatment for 10+ years (Patient) Published: December 26

Just so people know it has only been recently discovered that some people will have bone desity problems that take depo. I have been on depo for 15 years and I to was just told to go get a dexa scan and I was ok no problems if ostoprosis runs in your family it is advised to be careful taking depo. I have had no real side-effects to speak of I take depo due to a ovarian cyst that causes pain and bleeding. I have to say not having a period is a great side effect!

Comment from: veryverysneaky99, 19-24 on Treatment for 2-5 years (Patient) Published: September 27

I used depo for a long time, my only advice is dont stay on it for over a year, it started to mess with my body and my mood and now that I have gone off of it I get sick because of the decrease in hormones

Comment from: titturttat, 19-24 on Treatment for 6 months - 1 year (Patient) Published: September 09

I would NOT recommend Depo Provera to any woman, EVER. I've taken about 4 shots. While I was on Depo I lost 30 pounds without any effort. I was able to eat like a PIG and not gain a pound-so with that said, I thought the shot was a gift from God. However, one day I remember going to the gym like I normally would, and I didn't even have the energy to WALK on the treadmill. My chest would get tight, I would have difficulty breathing,my palms would sweat, and i would become insanely dizzy.I literally felt disabled from the complete lack of energy. This eventually became more frequent, so I called them my "episodes". On top of the shot making me physically sick, I thought I was going mentally insane. I had severe thoughts of suicide. I would have complete mental breakdowns very frequently.One night I cried for 9 hours nonstop.I would get VERY angry for no reason which was unlike me because naturally I'm a very sweet person.I seriously felt like I was possessed by the Depo demons. After I was coming off the shot, I gained ALL the weight I had lost within two weeks, and was still having episodes of weakness. My joints lock up like crazy too! Sometimes I would get SHARP pains in my head that would cause me to black out for a split second. Also after this shot I noticed I've developed a strange habit of swallowing LARGE amounts of air on an hourly basis. Even to this day my body hasn't recovered and I sincerely believe this shot has ruined my life. Please do not consider this disgusting form of birth control, you will eventually regret it.

Related Reading: Depo Provera | suicide

Comment from: D11, 19-24 on Treatment for 1-6 months (Patient) Published: September 03

I am on my second shot, and it will most definitely be my last. I have bled the entire time that I have been on the shot, with just a couple of days free of bleeding. I have headaches every single day. Lately I started having body aches and stomach pains. Please seriously consider all other options before taking this shot.

Comment from: Moody girl, 19-24 on Treatment for 1-6 months (Patient) Published: October 26

I got the shot a little over three months ago. I reacted very poorly to it. I was either on my period or had heavy spotting throughout the majority of the cycle. Normally I have a high sex drive, that decreased immensely. When I would have sex it was near impossible to orgasm when prior to getting the shot was never an issue. I was emotional...always crying or freaking out. Unlike others didn't have problems with weight gain or acne, but the side effects are enough for me to stop and try something different. Everyone reacts differently but I reacted terribly to the Depo shot.

Comment from: Apryl, 25-34 on Treatment for 5-10 years (Patient) Published: October 23

I had been on the depo shot for 6 years. I have been off of it for 3 months now. My periods stopped right away and I did not ''spot'' at all. In 6 years I gained 10 pounds. It's very hard to control wieght on the depo. My side effects were hair loss (always shedding... hair EVERYWHERE!), complexion worsened, depression, needed A LOT of sleep, anxiety, and mood swings. I am 25 years old and had perfect health prior to getting the depo. I am now trying to get pregnant and know it could be a long wait. It's been 3 months since my last dose and still no period. I was instantly able to drop weight and did not change my eating patterns or exercise regimen. Clearly, the depo was effecting that. My skin is now clear as well. Still feeling like it's working it's way out of my system. Mood has went back to normal. I would not recommend this drug to a family member or friend. My doctor did not tell me the risks of being on it for long periods of time (not recommended for longer than 2 years.)Also, my Doctor mentioned to take calcium but didn't stress how important this is. I'm sure I will have osteoporosis later in life. I will never go back on the depo shot again.

Related Reading: sleep | stress


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD